MAUDE Adverse Event Report: VYAIRE MEDICAL INC. AIRLIFE¿ AUTOFILL HUMIDIFICATION CHAMBER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

VYAIRE MEDICAL INC. AIRLIFE¿ AUTOFILL HUMIDIFICATION CHAMBER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number HUMIDIFICATION CHAMBER, 10/CS
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to vyaire medical that water was noted to be dripping from the sealant edge of the airlife¿ autofill humidification chamber where it meets the metal plate.Water was found to be pooled on the floor, surrounding the high flow machine.The electrical heater wire and circuit appeared wet.No alarm.End users felt that as the humidification bag filled with water and expanded, it caused pressure on the humidification chamber.It happened during patient use.Interventions included replacement of the humidification chamber/circuit and immediate removal of the high flow machine for checking of machine and heater wires.No fault of damage to machine or heater wires reported.The patient remained stable.No harm reported.
 
Additional Manufacturer Narrative
H3: 81 other - at this time, the suspect device has not been returned for evaluation.Therefore, root cause has not been determined yet.The issue occurred with four patients.Please see (b)(4), (b)(4), and (b)(4) for the rest.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Additional Manufacturer Narrative
Additional information: g3, g6, h2, h3, h6 and h10 result of investigation: vyaire medical was not able to verify the reported issue.Vyaire believe that water leakage occurs because the maximum operating pressure is generated in the use process, and the staff will cause the air to reverse pour into the water bag under this pressure, resulting in the expansion of the water bag.However, in this complaint, no further investigation was performed as the product was lost while in transit.Therefore, a definitive root cause could not be determined, and corrective or preventive action is not indicated at this time.

Brand Name
AIRLIFE¿ AUTOFILL HUMIDIFICATION CHAMBER
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
VYAIRE MEDICAL INC.
26125 north riverwoods blvd
mettawa IL 60045
Manufacturer (Section G)
CHINAMED PRODUCTS (CHINA) LTD.
xin tang industrial park jiao
tang town gaoyao district guan
guangdong 44 52 6100
CH   44 526100
Manufacturer Contact
erika bonilla
510 technology drive
irvine, CA 92618
MDR Report Key16770405
Report Number8030673-2023-00314
Device Sequence Number6398262
Product Code BZD
UDI-Device Identifier10190752144446
UDI-Public(01)10190752144446(10)CM21N20
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K031745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHUMIDIFICATION CHAMBER, 10/CS
Device Catalogue NumberAH290
Device Lot NumberCM21N20
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown